Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Darth Hideous

The only thing Accutane did ...

Recommended Posts

... was to give me permanently dry lips and skin. I still break out exactly as before. But now I can't wear contacts, my lips are always chaffing and my skin is dry all the time. It just didn't work. Hell, no medication has worked. And I tried some pretty crazy crap.

Share this post


Link to post
Share on other sites
... was to give me permanently dry lips and skin. I still break out exactly as before. But now I can't wear contacts, my lips are always chaffing and my skin is dry all the time. It just didn't work. Hell, no medication has worked. And I tried some pretty crazy crap.

Share this post


Link to post
Share on other sites

losing hope huh? i guess i would too if one of the most powerful acne drugs failed me also....

Share this post


Link to post
Share on other sites

Can you give us some more info?

-type of your acne and skin

-dosage

-duration of your treatement

-topical drugs (if used)

-also what have you used before going on tane ?

Share this post


Link to post
Share on other sites
Guest Craigems

Sorry that it didnt work. For most people it does, not even a bit of improvement? also dosage, treatment length etc...

Share this post


Link to post
Share on other sites

If you didn't get 125mg/kg over approx 16-20 weeks then it's no wonder you weren't fixed

I'm amazed by why derms try to get creative when every major dermatological study into Accutane's effectiveness consistently points to the above as by far the most effective course to ensuring the highest possible remission and lowest possible relapse rates. certain variations can be effective such as low-dose long-term with adults but the research for accutane's effectiveness and all the stats on remission vs relapse rates plus likelihood of side-effects are based on the above course guideliness

punch in the numbers of your daily dose over how many days yourself to see if you got it. if you didn't meet these figures i'm not surprised. if you did and yet still broke out after one or more courses of Accutane not least in post-adolescence, then your problem clearly isn't your oil gland receptor sensitivity but the level of dihydrotestosterone itself in your blood, in which case you should consult an endocrinologist for androgenic testing

Share this post


Link to post
Share on other sites

My dosage was 120 mg / kg over 16 weeks.

I really have no idea how I'd class my acne or skin. It's not cystic I don't think. I've tried BP, Retin-A and tretinoin gel, tetracycline, minocycline and some other antibiotic I can't remember, off the counter crap and several others I can't recall right now. Some of these I've tried several different dosages and approaches to them. None have done anything. Topicals = useless. Antibiotics lose effectiveness after awhile. Accutane did nothing. I did sort of clear up after breaking out severely when I finished the Accutane, but that was only because it was summer and my skin always gets better in the summer (so Accutane had no effect).

Really, I don't quite care anymore. Acne isn't what's making me ugly, so being clear is not even that important to me anymore.

Anyone ever heard of overdosing on Accutane? What does it do? Will it kill me? It'll be an ironic little way to go.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×